Legs are aching and veins are still fairly green two weeks after Sclerotherapy. Is this normal?
Doctor Answers 4
Discoloration and pain after sclerotherapy
Retained coagulum can cause this discoloration as well as pain. Make sure you see the treating doc for guidance.
Make sure you use the following topicals to reduce likelihood of hyperpigmentation of the overlying skin.
You need to use some adjunctive measures after sclerotherapy to reduce post inflammatory hyperpigmentation. it is those that don't follow such instructions immediately following sclerotherapy, starting on day1 (next day) that seem to get retained hyperpigmentation. I recommend 2 creams: Scleroquin plus and Sclerovase and also Scler-X supplement to reduce post inflammatory hyperpigmentation (see link below) as well as compression stockings for at least 2 weeks.
H Karamanoukian MD FCS
certified vein specialist from ABVLM and double board certified surgeon
Post sclerotherapy symptoms.
Following sclerotherapy the veins will usually become darker and the larger veins more so than the smaller ones. This is due to trapped blood within the vein. Usually this trapped blood will be reabsorbed by the body. I usually wait 6 weeks and then evacuate the clotted blood is it is still present. If there are a lot of darkened veins then I have the patients come back for evacuations at 3 weeks post treatment. Following sclerotherapy, some veins will dissolve immediately, some will take about 6 weeks and some will not dissolve and need additional treatments.
What's Normal With Sclerotherapy
The body will actually absorb the veins with treatment and may take a few sessions. It is common to have bruising and swelling post sclerotherapy and you should be wearing compression for a few weeks. If you continue to have concerns, please follow up with your physician. Best, Dr. Emer
You might also like...
Painful legs after sclerotherapy
It isn't unusual for the legs to ache several weeks after sclerotherapy. This is usually because the vein is hardening and your body is reacting to this. Over a period of weeks to months your body will break down and absorb the veins, and this can cause some intermittent discomfort. I have found that wearing compression stockings and taking anti-inflammatory medication helps greatly. I recommend getting the legs rechecked especially if there are areas that remain dark or tender. Sometimes with larger veins, there may be parts of the vein that do not close completely and need retreatment. This may be what you are seeing on your legs.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.